Alert archive / Texas / Winter Storm Warnings in 2022

Winter Storm Warning 2, NWS Midland/Odessa, TX

November 24, 2022Eddy County, Lea County, New Mexico; 8 counties in Texas

NWS Midland/Odessa, TX issued this winter storm warning at Nov 24, 2022, 3:23 AM MST for Eddy County, Lea County, New Mexico; 8 counties in Texas. It took effect at Nov 24, 2022, 5:00 PM MST. It was in force for 33 hr. 15 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 24, 2022, 3:23 AM MST (10:23 UTC)
In effect from
Nov 24, 2022, 5:00 PM MST
Expired
Nov 26, 2022, 1:33 AM MST
In force
33 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Brewster County, TX, Culberson County, TX, Gaines County, TX, Jeff Davis County, TX, Loving County, TX, Presidio County, TX, Reeves County, TX

The radar

The Midland/Odessa radar (KMAF), 144 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 25, 2:30 PM MSTSNOW 510 Wsw Valentine, TXSNOW BEGAN 10:30 AM CST.
Nov 25, 3:00 PM MSTSNOW 4.5Valentine, TXSNOW BEGAN AT 9:00 AM CST.
Nov 25, 3:14 PM MSTSNOW 2.5Pecos, TXSNOW BEGAN AROUND 10:15 AM CST.
Nov 25, 3:19 PM MSTSNOW 17 Nw Alpine, TXSNOW STARTED AT 8 AM AND ENDED AT 1 PM CST.
Nov 25, 3:19 PM MSTSNOW 27 Nw Alpine, TXCORRECTS PREVIOUS SNOW REPORT FROM 7 NW ALPINE. SNOW STARTED AT 8 AM AND ENDED AT 1 PM CST.
Nov 25, 3:29 PM MSTSNOW 1Hobbs, NMSNOW BEGAN AROUND 10 AM CST.
Nov 25, 3:48 PM MSTSNOW 41 N Alpine, TXSNOW BEGAN 8 AM CST.
Nov 25, 4:26 PM MSTSNOW 3.57 Nne Ryan, TXSNOW BEGAN 7:30 AM CST.
Nov 25, 5:00 PM MSTSNOW 10Kent, TX
Nov 25, 5:38 PM MSTSNOW 4.510 E Balmorhea, TXI-10 BETWEEN MM 229-238.
Nov 25, 6:00 PM MSTSNOW 4Alpine, TX
Nov 25, 7:00 PM MSTSNOW 5.58 S Alpine, TX
Nov 25, 9:00 PM MSTSNOW 4.17 Nw Alpine, TXSNOW BEGAN 0800 AND ENDED 2145 CST.
Nov 25, 9:50 PM MSTSNOW 4.17 Nw Alpine, TXCORRECTS PREVIOUS SNOW REPORT FROM 7 NW ALPINE. SNOW BEGAN AT 8 AM AND ENDED AT 9:45 PM CST.
Nov 25, 11:00 PM MSTSNOW 5.5Hobbs, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2022-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2022-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2046 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

494 
WWUS44 KMAF 241023
WSWMAF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Midland/Odessa TX
423 AM CST Thu Nov 24 2022

TXZ271-242230-
/O.UPG.KMAF.WS.A.0002.221125T0300Z-221126T1800Z/
/O.NEW.KMAF.BZ.W.0002.221125T0000Z-221126T1800Z/
Guadalupe and Delaware Mountains-
Including the city of Pine Springs
423 AM CST Thu Nov 24 2022 /323 AM MST Thu Nov 24 2022/

...BLIZZARD WARNING IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO NOON CST /11 AM MST/ SATURDAY...

* WHAT...Blizzard conditions expected. Total snow accumulations of
  6 to 9 inches. Winds gusting as high as 60 mph through Guadalupe
  Pass.

* WHERE...Guadalupe Pass.

* WHEN...From 6 PM CST /5 PM MST/ this evening to noon CST /11 
  AM MST/ Saturday.

* IMPACTS...Travel could be very difficult to impossible. Blowing
  snow could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must
travel, have a winter survival kit with you. If you get stranded,
stay with your vehicle. 

The latest road conditions can be obtained by calling 800-452-
9292.

&&

$$

NMZ027>029-033-034-TXZ045-050-270-273-277-278-242230-
/O.UPG.KMAF.WS.A.0002.221125T0300Z-221126T1800Z/
/O.NEW.KMAF.WS.W.0002.221125T0000Z-221126T1800Z/
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Andrews-Guadalupe Mountains Above 7000 Feet-
Eastern Culberson County-Davis Mountains-
Davis Mountains Foothills-
Including the cities of Queen, Artesia, Carlsbad, Tatum, Hobbs, 
Lovington, Eunice, Jal, Seminole, Andrews, Fort Davis, and Alpine
423 AM CST Thu Nov 24 2022 /323 AM MST Thu Nov 24 2022/

...WINTER STORM WARNING IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO NOON CST /11 AM MST/ SATURDAY...

* WHAT...Heavy wet snow expected. Total snow accumulations of 6 to
  12 inches with locally higher amounts in the Guadalupe Mountains.
  Winds gusting as high as 35 mph.

* WHERE...Portions of southeast New Mexico and southwest and west 
  Texas.

* WHEN...From 6 PM CST /5 PM MST/ this evening to noon CST /11 
  AM MST/ Saturday.

* IMPACTS...Travel could be very difficult to impossible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

In New Mexico, the latest road conditions can be obtained by
calling 800-432-4269. In Texas, the latest road conditions can be
obtained by calling 800-452-9292.

&&

$$

TXZ059-060-067-272-274-242230-
/O.NEW.KMAF.WS.A.0003.221125T0000Z-221126T1800Z/
Loving-Winkler-Ward-Van Horn and Highway 54 Corridor-
Reeves County Plains-
Including the cities of Mentone, Kermit, Monahans, Van Horn, 
and Pecos
423 AM CST Thu Nov 24 2022

...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH
SATURDAY MORNING...

* WHAT...Heavy wet snow possible. Total snow accumulations of up 
  to 5 inches possible. Winds could gust as high as 35 mph.

* WHERE...Loving, Winkler and Ward Counties, and Van Horn and 
  Highway 54 Corridor and Reeves County Plains.

* WHEN...From this evening through Saturday morning.

* IMPACTS...Travel could be very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

For more information from the National Weather Service visit
https://weather.gov/midland
4 follow-up statements
714 
WWUS44 KMAF 241951
WSWMAF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Midland/Odessa TX
151 PM CST Thu Nov 24 2022

TXZ059-272-274-251330-
/O.UPG.KMAF.WS.A.0003.221125T0000Z-221126T1800Z/
/O.EXA.KMAF.WS.W.0002.221125T0000Z-221126T1800Z/
Loving-Van Horn and Highway 54 Corridor-Reeves County Plains-
Including the cities of Mentone, Van Horn, and Pecos
151 PM CST Thu Nov 24 2022

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST SATURDAY...

* WHAT...Heavy wet snow expected. Total snow accumulations of up
  to 6 inches. Winds gusting as high as 35 mph.

* WHERE...Loving County, and Van Horn and Highway 54 Corridor 
  and Reeves County Plains.

* WHEN...From 6 PM this evening to noon CST Saturday.

* IMPACTS...Travel could be very difficult. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 800-452-
9292.

&&

$$

TXZ271-251330-
/O.CON.KMAF.BZ.W.0002.221125T0000Z-221126T1800Z/
Guadalupe and Delaware Mountains-
Including the city of Pine Springs
151 PM CST Thu Nov 24 2022 /1251 PM MST Thu Nov 24 2022/

...BLIZZARD WARNING REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/
THIS EVENING TO NOON CST /11 AM MST/ SATURDAY...

* WHAT...Blizzard conditions expected. Total snow accumulations of
  6 to 9 inches. Winds gusting as high as 60 mph.

* WHERE...Guadalupe and Delaware Mountains in Texas.

* WHEN...From 6 PM CST /5 PM MST/ this evening to noon CST /11 
  AM MST/ Saturday.

* IMPACTS...Travel could be very difficult to impossible. Patchy
  blowing snow could significantly reduce visibility.

 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must
travel, have a winter survival kit with you. If you get stranded,
stay with your vehicle. 

The latest road conditions can be obtained by calling 800-452-
9292.

&&

$$

NMZ027>029-033-034-TXZ045-050-270-273-277-278-251330-
/O.CON.KMAF.WS.W.0002.221125T0000Z-221126T1800Z/
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Andrews-Guadalupe Mountains Above 7000 Feet-
Eastern Culberson County-Davis Mountains-
Davis Mountains Foothills-
Including the cities of Queen, Artesia, Carlsbad, Tatum, Hobbs, 
Lovington, Eunice, Jal, Seminole, Andrews, Fort Davis, and Alpine
151 PM CST Thu Nov 24 2022 /1251 PM MST Thu Nov 24 2022/

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM CST /5 PM
MST/ THIS EVENING TO NOON CST /11 AM MST/ SATURDAY...

* WHAT...Heavy snow expected. Total snow accumulations of up to 12
  inches in with locally higher amounts possible in the higher 
  terrain. Winds gusting as high as 35 mph.

* WHERE...Portions of southeast New Mexico and southwest and 
  western Texas.

* WHEN...From 6 PM CST /5 PM MST/ this evening to noon CST /11 
  AM MST/ Saturday.

* IMPACTS...Travel could be very difficult to impossible. Patchy
  blowing snow could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

In New Mexico, the latest road conditions can be obtained by
calling 800-432-4269. In Texas, the latest road conditions can be
obtained by calling 800-452-9292.

&&

$$

TXZ060-067-251330-
/O.UPG.KMAF.WS.A.0003.221125T0000Z-221126T1800Z/
/O.NEW.KMAF.WW.Y.0008.221125T0000Z-221126T1800Z/
Winkler-Ward-
Including the cities of Kermit and Monahans
151 PM CST Thu Nov 24 2022

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
NOON CST SATURDAY...

* WHAT...Wet snow expected. Total snow accumulations of up to 3 
  inches.

* WHERE...Winkler and Ward Counties.

* WHEN...From 6 PM this evening to noon CST Saturday.

* IMPACTS...Plan on slippery road conditions and difficult travel.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions can be obtained by calling 800-452-
9292.

&&

$$

TXZ046-061-075-275-276-251330-
/O.NEW.KMAF.WW.Y.0008.221125T0000Z-221126T1800Z/
Dawson-Ector-Pecos-Chinati Mountains-Marfa Plateau-
Including the cities of Lamesa, Odessa, Fort Stockton, and Marfa
151 PM CST Thu Nov 24 2022

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
NOON CST SATURDAY...

* WHAT...Wet snow expected. Total snow accumulations of up to 4 
  inches. Winds gusting as high as 35 mph.

* WHERE...Dawson, Ector and Pecos Counties, Chinati Mountains, 
  and Marfa Plateau.

* WHEN...From 6 PM this evening to noon CST Saturday.

* IMPACTS...Plan on slippery road conditions and difficult travel.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions can be obtained by calling 800-452-
9292.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/midland
842 
WWUS44 KMAF 251004
WSWMAF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Midland/Odessa TX
404 AM CST Fri Nov 25 2022

TXZ046-251115-
/O.CAN.KMAF.WW.Y.0008.000000T0000Z-221126T1800Z/
Dawson-
404 AM CST Fri Nov 25 2022

...WINTER WEATHER ADVISORY IS CANCELLED...

Although a mix of snow and rain is still possible snow accumulations
are not expected to be significant.

$$

TXZ276-252130-
/O.UPG.KMAF.WW.Y.0008.000000T0000Z-221126T1800Z/
/O.EXA.KMAF.WS.W.0002.000000T0000Z-221126T1800Z/
Marfa Plateau-
Including the city of Marfa
404 AM CST Fri Nov 25 2022

...WINTER STORM WARNING IN EFFECT UNTIL NOON CST SATURDAY...

* WHAT...Heavy snow. Snow accumulations of 4 to 7 inches.

* WHERE...Marfa Plateau.

* WHEN...Until noon CST Saturday.

* IMPACTS...Plan on slippery road conditions and difficult 
  travel.

* ADDITIONAL DETAILS...At times it will be windy with low
  visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

&&

$$

TXZ271-252130-
/O.CON.KMAF.BZ.W.0002.000000T0000Z-221126T1800Z/
Guadalupe and Delaware Mountains-
Including the city of Pine Springs
404 AM CST Fri Nov 25 2022 /304 AM MST Fri Nov 25 2022/

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/
SATURDAY...

* WHAT...Blizzard conditions expected. Total snow accumulations of
  5 to 10 inches. Winds gusting 50 to 60 mph.

* WHERE...Guadalupe and Delaware Mountains in Texas.

* WHEN...Until noon CST /11 AM MST/ Saturday.

* IMPACTS...Travel could be very difficult to impossible. Blowing
  snow could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must
travel, have a winter survival kit with you. 

&&

$$

NMZ027>029-033-034-TXZ045-050-059-270-272>274-277-278-252130-
/O.CON.KMAF.WS.W.0002.000000T0000Z-221126T1800Z/
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Andrews-Loving-Guadalupe Mountains Above 7000 Feet-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Davis Mountains-Davis Mountains Foothills-
Including the cities of Queen, Artesia, Carlsbad, Tatum, Hobbs, 
Lovington, Eunice, Jal, Seminole, Andrews, Mentone, Van Horn, 
Pecos, Fort Davis, and Alpine
404 AM CST Fri Nov 25 2022 /304 AM MST Fri Nov 25 2022/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ SATURDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 4 inches
  in plains to 12 inches with locally higher amounts possible in 
  the mountains. 

* WHERE...Portions of Southeast New Mexico and southwest and 
  western Texas.

* WHEN...Until noon CST /11 AM MST/ Saturday.

* IMPACTS...Travel could be very difficult to impossible. Patchy
  blowing snow could reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

In New Mexico, the latest road conditions can be obtained by
calling 800-432-4269. In Texas, the latest road conditions can be
obtained by calling 800-452-9292.

&&

$$

TXZ060-061-067-075-275-252130-
/O.CON.KMAF.WW.Y.0008.000000T0000Z-221126T1800Z/
Winkler-Ector-Ward-Pecos-Chinati Mountains-
Including the cities of Kermit, Odessa, Monahans, 
and Fort Stockton
404 AM CST Fri Nov 25 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
SATURDAY...

* WHAT...Total snow accumulations of up to 3 inches.

* WHERE...Winkler, Ward, Ector, and Pecos Counties, and Chinati
  Mountains.

* WHEN...Until noon CST Saturday.

* IMPACTS...Plan on slippery road conditions and difficult 
  travel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions can be obtained by calling 800-452-
9292.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/midland
260 
WWUS44 KMAF 252010
WSWMAF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Midland/Odessa TX
210 PM CST Fri Nov 25 2022

TXZ271-261100-
/O.CON.KMAF.BZ.W.0002.000000T0000Z-221126T1800Z/
Guadalupe and Delaware Mountains-
Including the city of Pine Springs
210 PM CST Fri Nov 25 2022 /110 PM MST Fri Nov 25 2022/

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/
SATURDAY...

* WHAT...Blizzard conditions expected. Total snow accumulations 
  of 5 to 10 inches. Winds gusting 50 to 60 mph.

* WHERE...Guadalupe and Delaware Mountains in Texas.

* WHEN...Until noon CST /11 AM MST/ Saturday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow 
  could significantly reduce visibility. The hazardous 
  conditions could impact the evening commute. Gusty winds could 
  bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must
travel, have a winter survival kit with you. If you get stranded,
stay with your vehicle. 

The latest road conditions can be obtained by calling 800-452-
9292.

&&

$$

NMZ027>029-033-034-TXZ045-050-059-270-272>274-276>278-261100-
/O.CON.KMAF.WS.W.0002.000000T0000Z-221126T1800Z/
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Andrews-Loving-Guadalupe Mountains Above 7000 Feet-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-
Including the cities of Queen, Artesia, Carlsbad, Tatum, Hobbs, 
Lovington, Eunice, Jal, Seminole, Andrews, Mentone, Van Horn, 
Pecos, Marfa, Fort Davis, and Alpine
210 PM CST Fri Nov 25 2022 /110 PM MST Fri Nov 25 2022/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ SATURDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 4 
  inches in plains to 12 inches with locally higher amounts 
  possible in the mountains.

* WHERE...Portions of Southeast New Mexico and southwest and 
  western Texas.

* WHEN...Until noon CST /11 AM MST/ Saturday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

In New Mexico, the latest road conditions can be obtained by
calling 800-432-4269. In Texas, the latest road conditions can be
obtained by calling 800-452-9292.

&&

$$

TXZ060-061-067-075-275-261100-
/O.CON.KMAF.WW.Y.0008.000000T0000Z-221126T1800Z/
Winkler-Ector-Ward-Pecos-Chinati Mountains-
Including the cities of Kermit, Odessa, Monahans, 
and Fort Stockton
210 PM CST Fri Nov 25 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
SATURDAY...

* WHAT...Total snow accumulations of up to 3 inches.

* WHERE...Winkler, Ward, Ector, and Pecos Counties, and Chinati 
  Mountains.

* WHEN...Until noon CST Saturday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions can be obtained by calling 800-452-
9292.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/midland
466 
WWUS44 KMAF 260833
WSWMAF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Midland/Odessa TX
233 AM CST Sat Nov 26 2022

TXZ271-261500-
/O.CAN.KMAF.BZ.W.0002.000000T0000Z-221126T1800Z/
/O.NEW.KMAF.WW.Y.0009.221126T0833Z-221126T1500Z/
Guadalupe and Delaware Mountains-
Including the city of Pine Spring
233 AM CST Sat Nov 26 2022 /133 AM MST Sat Nov 26 2022/

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM CST /8 AM MST/
THIS MORNING...
...BLIZZARD WARNING IS CANCELLED...

* WHAT...Snow. Additional snow accumulations of up to one inch. 
 
* WHERE...Guadalupe and Delaware Mountains in Texas.

* WHEN...Until 9 AM CST /8 AM MST/ this morning.

* IMPACTS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

NMZ027>029-033-034-TXZ059-270-273-274-277-278-261500-
/O.CAN.KMAF.WS.W.0002.000000T0000Z-221126T1800Z/
/O.NEW.KMAF.WW.Y.0009.221126T0833Z-221126T1500Z/
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Loving-
Guadalupe Mountains Above 7000 Feet-Eastern Culberson County-
Reeves County Plains-Davis Mountains-Davis Mountains Foothills-
Including the cities of Queen, Artesia, Carlsbad, Tatum, Hobbs, 
Lovington, Eunice, Jal, Mentone, Pecos, Fort Davis, and Alpine
233 AM CST Sat Nov 26 2022 /133 AM MST Sat Nov 26 2022/

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM CST /8 AM MST/
THIS MORNING...
...WINTER STORM WARNING IS CANCELLED...

* WHAT...Snow. Additional snow accumulations of up to one inch.

* WHERE...Portions of Southeast New Mexico and southwest and 
  western Texas.

* WHEN...Until 9 AM CST /8 AM MST/ this morning.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

TXZ045-050-272-276-260945-
/O.CAN.KMAF.WS.W.0002.000000T0000Z-221126T1800Z/
Gaines-Andrews-Van Horn and Highway 54 Corridor-Marfa Plateau-
233 AM CST Sat Nov 26 2022

...WINTER STORM WARNING IS CANCELLED...

No significant additional snow is expected.

$$

TXZ060-061-067-075-275-260945-
/O.CAN.KMAF.WW.Y.0008.000000T0000Z-221126T1800Z/
Winkler-Ector-Ward-Pecos-Chinati Mountains-
233 AM CST Sat Nov 26 2022

...WINTER WEATHER ADVISORY IS CANCELLED...

No significant additional snow is expected.

$$

For more information from the National Weather Service visit
https://weather.gov/midland

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this winter storm warning went out at Nov 24, 3:13 AM MST, 10 minutes earlier.

Area forecast discussion, Nov 24, 3:13 AM MST, 10 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
413 AM CST Thu Nov 24 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today)
Issued at 412 AM CST Thu Nov 24 2022

Many locations across the central and western Permian Basin are
seeing fog once again this morning. Several obs are showing
visibilities near 1/4 mile so have issued a Dense Fog Advisory for
these areas. A cold front is beginning to push into portions of SE
NM with north winds becoming gusty. This front will continue to move
south helping to push the fog with it. There is not a lot of cold
air behind the front so highs today will rebound a bit from this
morning rising mostly into the 50s.

&&

.LONG TERM...
(Tonight through Wednesday)
Issued at 412 AM CST Thu Nov 24 2022

Current water vapor satellite imagery and 500mb RAP initialization
pin the upper trough digging southward across western Colorado and
northwestern New Mexico this morning. For the most part, models are
fairly consistent with cutting the low off and sending it southward
over El Paso and into northern Mexico by Friday morning. Some
disagreement is introduced beyond this with how far east the low
moves as it begins to pivot and lift northeastward through Saturday
afternoon. How this resolves will be critical to the placement of a
N-S oriented rain snow line expected to set up somewhere from the
western Permian Basin to the TX/NM state line.

Precipitation will begin to edge into our far northern zones around
00z Friday as rain showers in the Plains and snow in the mountains,
with a fairly quick changeover to snow expected across southeast New
Mexico. PoPs build southward into Friday morning with snow favored
across southeast New Mexico and the western high terrain but rain
will be favored further east. Overall, southeast New Mexico looks to
sit under the deformation zone throughout much of this event as the
low drops in and pivots across the region, and this is where our
greatest confidence in the heaviest snowfall accumulation lies.
Orographic enhancements will be expected across the mountainous
terrain as well, with localized heavier snow totals expected here.
Given the rain-snow line setting up just to the east of the
deformation zone, we expect there to be a very sharp gradient in
snow totals- portions of eastern New Mexico could see upwards of 10
inches while eastern Gaines/Andrews county could see next to
nothing. We've upgraded all zones previously in the watch to a
Winter Storm Warning where the greatest confidence lies, and added
western Culberson and the upper Trans Pecos to a Winter Storm Watch
where heavier amounts could fall but with lower confidence. Strong
post frontal gap winds near Guadalupe Pass on the day Friday paired
with the snowfall will likely result in highly localized blizzard
conditions, with a Blizzard Warning issued here as such. Zones in
the central Permian Basin may also be given Winter Storm Advisories
in the next forecast package should more confidence in the location
of the rain-snow line arrive.

Regardless of where the rain-snow line sets up and snowfall totals,
expected total QPF will generally be 1-1.5" north of I-10, nearing
2" across the eastern Permian Basin. Would not be surprised to see
some embedded rumbles of thunder as well across the far eastern
Permian Basin where the storm dynamics could favor some elevated
convection. The heaviest precipitation will wind down Friday evening
as the dry slot works northward with possibly some back-end rain and
snow showers lingering across the northern zones Saturday morning.
Beyond this, the forecast looks to stay dry through the middle part
of next week.

Following the departure of our winter storm, a shortwave trough and
its associated jet could bring high winds to Guadalupe Pass late
Saturday into Sunday. Will hold off on any watch issuance given
lower confidence but mainly to simplify messaging ahead of the
ensuing winter storm. Upper level flow turns zonal behind this
shortwave to start next week, helping to warm temperatures back to
near average for Monday and Tuesday with westerly downsloping
surface flow. A dry Pacific front looks to push through by mid-week,
sending temperatures back below average.

-Munyan

&&

.AVIATION...
(06Z TAFS)
Issued at 1025 PM CST Wed Nov 23 2022

Stratus and fog arrived a couple of hours ago at MAF and already
at LIFR, not expecting improvement till late morning. Could see
MVFR conditions at INK but currently expecting rest of area TAF
sites to stay VFR. The other site that could be affected is HOB
but expecting low clouds to stay east of there. Do not have it
included in the TAFs but precipitation possible late tomorrow
night especially at CNM and HOB.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               60  37  39  34 /  10  70  90  90
Carlsbad                 52  32  35  29 /   0  70  90  80
Dryden                   68  42  47  35 /   0  50  80  40
Fort Stockton            58  37  39  32 /   0  60  90  60
Guadalupe Pass           46  31  32  28 /   0  50  80  60
Hobbs                    52  32  36  29 /  10  80  90  90
Marfa                    58  28  36  25 /   0  40  70  40
Midland Intl Airport     59  37  40  32 /   0  70  90  80
Odessa                   58  37  40  32 /   0  70  90  80
Wink                     58  35  40  30 /   0  60  90  80

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Winter Storm Warning from 6 PM CST /5 PM MST/ this evening to
     noon CST /11 AM MST/ Saturday for Andrews-Davis Mountains-
     Davis Mountains Foothills-Eastern Culberson County-Gaines-
     Guadalupe Mountains Above 7000 Feet.

     Dense Fog Advisory until 9 AM CST this morning for Andrews-Crane-
     Dawson-Ector-Gaines-Loving-Martin-Midland-Upton-Ward-
     Winkler.

     Winter Storm Watch from this evening through Saturday morning
     for Loving-Reeves County Plains-Van Horn and Highway 54
     Corridor-Ward-Winkler.

     Blizzard Warning from 6 PM CST /5 PM MST/ this evening to noon
     CST /11 AM MST/ Saturday for Guadalupe and Delaware
     Mountains.

NM...Winter Storm Warning from 5 PM this afternoon to 11 AM MST
     Saturday for Central Lea County-Eddy County Plains-
     Guadalupe Mountains of Eddy County-Northern Lea County-
     Southern Lea County.

     Dense Fog Advisory until 8 AM MST this morning for Central Lea
     County-Southern Lea County.

&&

SHORT TERM...29
LONG TERM....16
AVIATION...29
Hazardous weather outlook, Nov 23, 1:04 PM MST, 14 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
204 PM CST Wed Nov 23 2022

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-242015-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
204 PM CST Wed Nov 23 2022 /104 PM MST Wed Nov 23 2022/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A High Wind Watch is in effect Thursday afternoon and night for
Guadalupe Pass.

A Winter Storm Watch for heavy snowfall is in effect from late
Thursday evening through Saturday morning for the Guadalupe,
Delaware, Davis Mountains, Southeast New Mexico, Gaines and Andrews
Counties, eastern Culberson County, and the Davis Mountain
Foothills.

High winds will be possible Saturday through Tuesday through the
Guadalupe and Delaware Mountains.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

44

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 12:59 AM MSTDense Fog AdvisoryMAFLea5 hr
Nov 24, 3:23 AM MSTBlizzard WarningMAFCulberson46 hr
Nov 24, 3:23 AM MSTWinter Storm WatchMAFCulberson, Loving, Reeves, Ward, Winkler9 hr
Nov 24, 12:51 PM MSTWinter Weather AdvisoryMAFDawson, Ector, Jeff Davis, Pecos, Presidio, Ward and 1 more37 hr

Nearby

Winter Storm Warnings in Texas, 2022Winter Storm Warnings in New Mexico, 2022Every winter storm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.